Charley J. Smyth, M.D., F.A.C.P.; John D. Leidholt, M.D.; Edward E. Velayos, M.D.
This content is PDF only. Please click on the PDF icon to access.
The frequency of so-called "avascular necrosis of bone" after systemic and intra-articular adrenocorticosteroid therapy in connective tissue disorders is increasing. Eleven patients who developed joint destruction and had a radiologic diagnosis of aseptic bone necrosis will be reported. Ten of these cases had received oral steroids, and one with systemic lupus erythematosus (SLE) had never received steroid therapy. Six patients had rheumatoid arthritis (RA); three had SLE and two had kidney homotransplants for severe renal disease and received high doses of steroids as immunosuppressive agents.
Joint tissues removed at the time of surgery or autopsy in six cases were examined
Smyth CJ, Leidholt JD, Velayos EE. Steroid Arthropathy.. Ann Intern Med. 1965;62:1097. doi: https://doi.org/10.7326/0003-4819-62-5-1097_2
Download citation file:
Published: Ann Intern Med. 1965;62(5):1097.
Results provided by:
Copyright © 2019 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use